Jump to content
CrazyBoards.org

Depakote Withdrawal...Cold Turkey after less than a month of treatment


Recommended Posts

...Is this dangerous or should it be okay since I have only been on it less than a month? I have been sleeping all day and have no life since the Depakote knocks me out all day, and I can't stand it. I am not epileptic and am also on Zyprexa, which is controlling my mood as well as psychosis. Anyone done this before? I am on 1500mgs and weigh 210 pounds.

 

Okay...Edit: I just read something on this that someone else posted. I know it is probably not recommended.

Edited by dragonfly79
Link to comment
Share on other sites

That's not really a question we can answer for you here.

 

Your body is unique and so will your response to abruptly stopping a medication. Generally, even if someone doesn't have a seizure disorder and abruptly discontinues an anticonvulsant, they are at increased risk for seizures.

 

If you are concerned about the sleepiness, please work with your care team to find better solutions besides abruptly ending a med without medical guidance.

 

The zyprexa may be more the culprit than Depakote. 

Link to comment
Share on other sites

It's generally never a good idea to stop any medication cold turkey without explicit approval from your doctor, even if everyone on the internet tells you it will be a-okay to do so. I don't know if it would be dangerous, but it could be, and I would personally rather err on the side of caution than risk some kind of unforeseen withdrawal hell.

Link to comment
Share on other sites

I'm not a doctor, but I have also heard that there is an increased risk of seizures on withdrawal. From what I have been told, Depakote should absolutely not be stopped cold turkey, but slowly decreased. 

 

I did stop cold turkey once. This is only my experience, so it might be very different, but here it goes: it did not go over well. I basically stopped sleeping and it triggered a severe manic episode with very persistent suicidal ideations. Though, to be fair, I went off an AP at quite exactly the same time.

 

Maybe you should consider calling your doctor? Decreasing slowly will take a bit longer, but potentially serious side effects or triggering an episode might just be much worse.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...